2

Alright, so I have a few problems with my voice rn. One is my nose is always clogged/running. So I always have a problem of phlegm going down my throat, which is horrible for my throat in the first place. But that also causes a constant need to clear my throat, which is not helping my voice. On top of this, when I sing I will be fine for like half a song, but then my gag reflex activates and i end up gagging/coughing. Sometimes i can control my voice well enough to not have the gag reflex/coughing while singing, but that's like once in a blue moon. I need to try to fix these by the time i get back to the US or begin to fix them at least so i can begin practicing and recording when I get back. Any suggestions?

5
  • Do you know what the underlying cause of your problem is? If you know that, then hopefully you can seek medical help.
    – Jomiddnz
    Jan 23, 2020 at 2:56
  • 2
    Please, see a doctor ASAP so you can start to get better. Due to the gag reflex you're experiencing, I'm guessing it might be a good idea to see an ear, nose and throat specialist. Jan 23, 2020 at 8:20
  • Agreeing with other comments - get the nose problem sorted first - by seeing a specilist. We can't start to cure you here.
    – Tim
    Jan 23, 2020 at 9:59
  • Could also be due to an allergy. Is it like this all year round? Do you have pets? But yeah, see a dr.
    – b3ko
    Jan 23, 2020 at 13:07
  • 2
    I'm voting to close this question as off-topic because it's more of a medical inquiry
    – user45266
    Jan 24, 2020 at 0:06

2 Answers 2

2

From childhood I've had medications and even surgery for this sort of thing. I'm 60 now, and it's no better. I've had to accept this as one of my limitations. By all means though, explore this with your doctor.

That being said, a snifter of scotch clears up my airways temporarily. ;)

1

In principle it is good when you have a running nose (outside or inside) as this is a reaction of defense against bacterias and other attacks. But if you need to stop it for singing and working there are cracking medicines like infludo or nonfludo. (sweet or sour)

But this reaction you describe could also be a reflux (sweet or sour) coming up from your stomachs and this can be stopped by base blockers, pantoprazol or any derivatives.

I had the latter symptom longer than 6 months, and I thought this was coming by air- condition or from the cold. When I visited the doctor he gave me this pantoprazol and and I was healed - but I didn‘t take it so long as he ordered it to me. Meanwhile I‘ve found out that I can control this by eating not so much and wear trousers with enough place for my stomach. (I also have more control like I am sitting - especial in a car).

Not the answer you're looking for? Browse other questions tagged or ask your own question.